Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 20, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Nov 2, 2013, 2:23 PM CDT for 6 counties in Nebraska; 5 counties in Kansas. It took effect at Nov 3, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 2:23 PM CDT (19:23 UTC)
- In effect from
- Nov 3, 2013, 9:00 AM CST
- Expired
- Nov 3, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS, Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 38 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372 WWUS73 KGID 021923 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 223 PM CDT SAT NOV 2 2013 ...WINDY CONDITIONS EXPECTED SUNDAY... .A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. A SUSTAINED WIND...GENERALLY IN THE 30 TO 35 MPH RANGE...WILL BE ACCOMPANIED BY GUSTS APPROACHING 45 MPH AT TIMES. KSZ006-007-017>019-NEZ076-077-085>087-030330- /O.NEW.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 223 PM CDT SAT NOV 2 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. * WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH AT TIMES. * TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE MORNING AND LATE AFTERNOON ON SUNDAY. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
5 follow-up statements
766 WWUS73 KGID 030252 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 952 PM CDT SAT NOV 2 2013 ...WINDY CONDITIONS EXPECTED SUNDAY... .A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS ON SUNDAY. A SUSTAINED WIND... GENERALLY IN THE 30 TO 35 MPH RANGE...WILL BE ACCOMPANIED BY GUSTS APPROACHING 45 MPH AT TIMES. KSZ006-007-017>019-NEZ076-077-085>087-031200- /O.CON.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 952 PM CDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. * WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH AT TIMES. * TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE MORNING AND LATE AFTERNOON ON SUNDAY. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROSSI
961 WWUS73 KGID 030933 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 333 AM CST SUN NOV 3 2013 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG SOUTH WIND IS EXPECTED ACROSS THE AREA DURING THE LATE MORNING AND AFTERNOON HOURS. A SUSTAINED WIND... GENERALLY IN THE 30 TO 35 MPH RANGE...WILL BE ACCOMPANIED BY GUSTS APPROACHING 45 MPH AT TIMES. NEZ064-031800- /O.EXA.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/ YORK- INCLUDING THE CITY OF...YORK 333 AM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH AT TIMES. * TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE MORNING AND LATE AFTERNOON. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ006-007-017>019-NEZ076-077-085>087-031800- /O.CON.KGID.WI.Y.0020.131103T1500Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...CLAY CENTER...GENEVA...RED CLOUD... SUPERIOR...NELSON...HEBRON 333 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WIND...FROM THE SOUTH AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45 MPH AT TIMES. * TIMING...THE STRONGEST WIND WILL BE OBSERVED BETWEEN LATE MORNING AND LATE AFTERNOON. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
287 WWUS73 KGID 031508 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 908 AM CST SUN NOV 3 2013 KSZ006-007-017>019-NEZ064-076-077-085>087-040000- /O.CON.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 908 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...FROM THE SOUTH AT 30 TO 40 MPH...WITH GUSTS GENERALLY RANGING BETWEEN 45 AND 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
562 WWUS73 KGID 032124 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 324 PM CST SUN NOV 3 2013 KSZ006-007-017>019-NEZ064-076-077-085>087-040000- /O.CON.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 324 PM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WIND...FROM THE SOUTH AT 30 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH AT TIMES. * TIMING...STRONG WINDS WILL CONTINUE ACROSS THE AREA BEFORE DIMINISHING EARLY THIS EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...AND UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
223 WWUS73 KGID 032359 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 559 PM CST SUN NOV 3 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST... .STRONG SOUTHERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THE EVENING HOURS...BECOMING LIGHT AND VARIABLE AFTER ABOUT MIDNIGHT. KSZ006-007-017>019-NEZ064-076-077-085>087-040100- /O.EXP.KGID.WI.Y.0020.000000T0000Z-131104T0000Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-YORK-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...YORK...CLAY CENTER...GENEVA... RED CLOUD...SUPERIOR...NELSON...HEBRON 559 PM CST SUN NOV 3 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. $$ ROSSI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:52 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Nov 2, 12:52 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1252 PM CDT SAT NOV 2 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 446 AM CDT SAT NOV 2 2013 TODAY WILL ARGUABLY BE THE NICEST DAY OF THE WEEK AHEAD. SUNDAY IS ALSO IN THE RUNNING AND COULD BE A FEW DEGREES WARMER THAN TODAY...BUT GUSTY WINDS ON SUNDAY AND ONLY LIGHT WINDS TODAY SHOULD MAKE TODAY FEEL LIKE THE BEST DAY OF THE WEEK. TODAY...THE CENTRAL PLAINS WILL BE LOCATED BETWEEN STORM SYSTEMS WITH AN UPPER RIDGE OVERHEAD. ONE STORM SYSTEM WILL BE TRACKING INTO THE EAST COAST WHILE OUR NEXT STORM SYSTEM WILL JUST BE BEGINNING TO DIG INTO THE PACIFIC NORTHWEST. AN AREA OF SFC HIGH PRESSURE WILL SLIDE EAST ACROSS THE PLAINS TODAY RESULTING IN LIGHT WINDS AND AN EVENTUAL SHIFT TO A LIGHT SOUTHERLY WIND BY THIS AFTERNOON AS THE SFC HIGH PASSES TO OUR EAST. HIGH TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR THIS TIME OF YEAR...PRIMARILY IN THE UPPER 50S ACROSS SOUTHERN NEBRASKA TO AROUND 60 OVER NORTH CENTRAL KANSAS. WE ALSO EXPECT CLEAR SKIES AND PLENTY OF FALL SUNSHINE. TONIGHT...SOUTHERLY WINDS WILL GRADUALLY INCREASE THROUGH THE NIGHT...WHICH WILL HELP TO KEEP LOW TEMPERATURES UP A BIT. CONSEQUENTLY...WILL CALL FOR LOWS THAT ARE A FEW DEGREES ABOVE MODEL GUIDANCE. SKIES SHOULD REMAIN CLEAR TO MOSTLY CLEAR WITH THE UPPER RIDGE CONTINUING TO DOMINATE OUR AREAS WEATHER. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 446 AM CDT SAT NOV 2 2013 OBVIOUSLY THE MAIN FOCUSES DURING THESE PERIODS START WITH WIND ADVISORY POTENTIAL/LIKELIHOOD IN SOUTHEAST COUNTIES ON SUNDAY...FOLLOWED BY THE WELL-ADVERTISED STORY SYSTEM SLATED TO IMPACT THE CWA WITH RATHER HIGH PRECIP CHANCES/POSSIBLE ACCUMULATING SNOWFALL MAINLY BETWEEN THE MONDAY NIGHT-TUESDAY EVENING TIME FRAME. IN MANY WAYS...THE OVERALL THEME OF THIS PRECIPITATION EVENT HAS CHANGED VERY LITTLE SINCE LAST NIGHT. ALTHOUGH ITS STILL ABOUT 24 HOURS TOO EARLY TO START ISSUING OFFICIAL STORM TOTAL SNOWFALL FORECASTS...IT STILL APPEARS THAT ROUGHLY THE NORTHWESTERN 1/3 OF THE CWA IS MOST FAVORED TO REALIZE THE FIRST POTENTIALLY 1-2+ INCH ACCUMULATIONS OF THE SEASON...WHILE THE SOUTHEASTERN 1/3 IS MOST FAVORED TO SEE LITTLE/ANY SNOWFALL...THUS LEAVING A FAIRLY HIGH DEGREE OF UNCERTAINTY FOR AREAS IN BETWEEN SUCH AS GRAND ISLAND/HASTINGS/OSCEOLA/FRANKLIN REGARDING WHETHER OR NOT SNOW WILL AMOUNT TO MUCH OR NOT. ALTHOUGH ONE RARELY WANTS TO DECLARE THIS FAR OUT THIS FAR OUT THAT TRANSITION PRECIP TYPES SUCH AS SLEET/FREEZING RAIN WON/T BE AN ISSUE AT ALL AT LEAST BRIEFLY...FOR THE MOST PART THIS SYSTEM STILL LOOKS LIKE A FAIRLY CLEAN TRANSITION FROM RAIN-SNOW...ITS JUST A MATTER OF EXACTLY HOW QUICKLY THIS TRANSITION TAKES PLACE. ON ANOTHER NOTE REGARDING THIS SYSTEM...FUTURE SHIFTS MAY NEED TO CONSIDER ADDING SOME THUNDERSTORM POSSIBILITIES ESPECIALLY TO SOUTHERN/EASTERN ZONES. GETTING INTO MORE DETAIL AND STARTING WITH SUNDAY/SUNDAY NIGHT...AT LEAST CONFIDENCE REMAINS RATHER HIGH IN DRY CONDITIONS THROUGH THIS TIME FRAME. ON THE BIG PICTURE ALOFT...VARIOUS MODELS ARE IN GOOD AGREEMENT THAT A BROAD TROUGH WILL OVERSPREAD THE CENTRAL/WESTERN CONUS...PROMOTING SOUTHWESTERLY FLOW OVER THE CENTRAL PLAINS. ALTHOUGH THE PRIMARY LEAD SHORTWAVE TROUGH WITHIN THE LARGER TROUGH WILL FOCUS ACROSS THE NORTHERN ROCKIES/DAKOTAS AREA DURING THIS PERIOD...A MORE SUBTLE LEAD WAVE WILL PASS DIRECTLY OVER THE LOCAL AREA DURING THIS TIME. ALTHOUGH NOT EXPECTING EXPECTING ANY PRECIPITATION WITH THIS WAVE...DO ANTICIPATE A FAIRLY NOTICEABLE BATCH OF MID AND ESPECIALLY HIGH CLOUDS TO OVERSPREAD THE CWA DURING THE DAY...PROMOTING AT LEAST PARTLY CLOUDY SKIES IF NOT A PERIOD OF MOSTLY CLOUDY. THEN ON SUNDAY NIGHT...SOME MODELS SUGGEST THAT A FEW SPRINKLES/SHOWERS COULD SKIRT PRETTY CLOSE TO MAINLY THE SOUTHEASTERN AND NORTHWESTERN EDGES OF THE CWA...BUT WILL STAY THE PRECIP-FREE COURSE FOR NOW LOCALLY. DURING THE DAY...INCREASING SOUTH WINDS WILL BE THE MAIN STORY...AS A HIGH PLAINS LEE TROUGH DEEPENS TO AROUND 998 MILLIBARS ALONG THE KS/CO BORDER BY LATE AFTERNOON. THE COMBINATION OF THE ENHANCED PRESSURE GRADIENT ALONG WITH MIXING TO AROUND 850MB PER NAM FORECAST SOUNDINGS PAINT A PRETTY WINDY PICTURE ESPECIALLY FOR AREAS SOUTHEAST OF A FAIRMONT NEB-SMITH CENTER-STOCKTON KS LINE...WHERE A STOUT 55-60KT LOW LEVEL JET WILL BE EVIDENT AT THE 850MB LEVEL...AND PROVIDE THE GREATEST LIKELIHOOD OF REALIZING SUSTAINED SOUTHERLY 30+ MPH/GUSTS TO AROUND 45 MPH FROM THE LATE MORNING-LATE AFTERNOON HOURS. CONSIDERED ALREADY ISSUING A WIND ADVISORY FOR THESE SOUTHEASTERN COUNTIES...BUT FELT IT MIGHT BE BEST TO GIVE DAY SHIFT ONE MORE LOOK AT THE LATEST DATA...ESPECIALLY CONSIDERING THAT OUR LAST FEW WIND ADVISORIES HAVE ENDED UP BEING PRETTY MARGINAL DUE TO OVER- AGGRESSIVE MODEL GUIDANCE SPEEDS...AND ALSO THE POSSIBILITY THAT PASSING HIGH CLOUDS COULD LIMIT MIXING SOMEWHAT. AT ANY RATE...WILL CONTINUE TO HIGHLIGHT IN THE HAZARDOUS WEATHER OUTLOOK...AS EVEN AREAS AS FAR WEST AS AN ALMA-KEARNEY-FULLERTON LINE ARE FORECAST TO SEE SUSTAINED SPEEDS 25+ MPH/GUSTS TO AROUND 40 MPH. FARTHER WEST YET...SOME OF OUR FAR WESTERN COUNTIES SUCH AS VALLEY/DAWSON/GOSPER/FURNAS SHOULD BE CLOSE ENOUGH TO THE SURFACE TROUGH AXIS TO KEEP SUSTAINED SPEEDS AT MORE MANAGEABLE LEVELS AROUND 20 MPH. TEMP-WISE...MADE ONLY MINOR CHANGES TO PREVIOUS HIGHS...STILL CALLING FOR THE WARMEST DAY TO BE SEEN FOR AWHILE RANGING FROM LOW 60S NORTHEAST TO UPPER 60S SOUTHWEST. FORTUNATELY...CRITICAL FIRE DANGER LOOKS TO BE AT LEAST NARROWLY AVERTED...WITH AFTERNOON RELATIVE HUMIDITY VALUES FORECAST TO ONLY FALL AS LOW AS AROUND 25 PERCENT IN FAR SOUTHWEST AREAS...AND MORE SO 30-35 PERCENT ACROSS THE MAJORITY OF THE CWA. KEPT LOW TEMPS SUNDAY NIGHT SOLIDLY 2-5 DEGREES ABOVE A STRICT MET/MAV GUIDANCE BLEND...AS THE INITIAL PRESENCE OF SOUTHERLY BREEZES GRADUALLY GIVING WAY TO AN INVADING NORTHERLY BREEZE LATE IN THE NIGHT BEHIND A PASSING COLD FRONT SHOULD KEEP VALUES UP A BIT...AND THIS WILL AIM FOR A RANGE FROM UPPER 30S NORTHWEST TO MAINLY MID 40S SOUTHEAST. TURNING TO THE MONDAY DAYTIME-TUESDAY NIGHT PERIOD...THIS IS WHEN THINGS GET MORE ACTIVE PRECIP-WISE. AT LEAST ON THE LARGE SCALE SYNOPTIC PICTURE...MODELS SUCH AS THE GFS/ECMWF/GEM REMAIN IN IMPRESSIVE AGREEMENT ON THE ORIENTATION AND SPEED OF THE PASSING PRIMARY MID/UPPER TROUGH AND RESULTANT ONSET/DEPARTURE OF PRECIP CHANCES. STARTING DURING THE DAY MONDAY...A LEAD SHORTWAVE TROUGH WILL CONTINUE DEPARTING THE CENTRAL PLAINS TO THE NORTHEAST...WHILE THE MAIN UPSTREAM PARENT TROUGH AXIS STARTS TO DIG ALONG AN AXIS FROM WESTERN MT TO THE CA/AZ BORDER. LIKE SUNDAY NIGHT...SUPPOSE A ROGUE SPRINKLE/LIGHT SHOWER IS NOT COMPLETELY OUT OF THE QUESTION ON MONDAY...BUT THE PROBABILITY APPEARS LOW ENOUGH TO CONTINUE INTACT WITH A DRY FORECAST. HIGH TEMPS WILL BE A BIT COOLER THAN SUNDAY DUE TO COLDER AIR FILTERING IN ON NORTHERLY BREEZES...BUT STILL FAIRLY SEASONABLE WITH MID-UPPER 50S IN MOST AREAS. THEN MONDAY NIGHT...PRECIP CHANCES GRADUALLY RAMP UP FROM ONLY 20-30 POPS IN THE EVENING...TO A RANGE FROM 40S NORTH TO LIKELY 60S-70S SOUTH AFTER MIDNIGHT. THIS NIGHT-TIME PRECIP UPSWING WILL BE MAINLY DRIVEN BY A GOOD SURGE OF MOISTURE ADVECTION AND CONVERGENCE ALONG THE NOSE OF A DEVELOPING 45+ KT LOW LEVEL JET EVIDENT AT 850MB...AS THE PARENT LARGE SCALE TROUGH AXIS WILL ONLY WORK AS FAR EAST AS THE CENTRAL/SOUTHERN ROCKIES BY SUNRISE TUESDAY. ESPECIALLY THE NAM HAS BEEN TRENDING UP WITH ELEVATED INSTABILITY VALUES LATE MONDAY NIGHT...AND AS ALREADY MENTIONED...THUNDERSTORMS...MOST LIKELY NON-SEVERE...MAY SOON NEED ADDED TO THE FORECAST ESPECIALLY IN KS ZONES FOR LATE MONDAY NIGHT. AT ANY RATE...TEMPS SHOULD REMAIN WARM ENOUGH ACROSS THE MAJORITY OF THE CWA TO KEEP ANY SNOW AT BAY MONDAY NIGHT...BUT SOME NORTHWESTERN AREAS COULD START TO SEE A FEW FLAKES MIX IN BEFORE SUNRISE...AND THUS HAVE RE-INTRODUCED A SLIGHT CHANCE OF SNOW ALONG WITH THE HIGHER RAIN CHANCE IN THESE AREAS. CERTAINLY THE VAST MAJORITY IF NOT ALL ACCUMULATING SNOW POTENTIAL THEN ARRIVES BETWEEN SUNRISE TUESDAY AND MIDNIGHT TUESDAY NIGHT. DURING THIS TIME FRAME...THE LARGE SCALE TROUGH AXIS IS FORECAST TO TRACK EASTWARD INTO/THROUGH THE CENTRAL PLAINS...MAINTAINING MORE OF A PROGRESSIVE OPEN WAVE VERSUS A SLOW-MOVING/CLOSED LOW SETUP. NONETHELESS...PRONOUNCED UPPER DIVERGENCE/MID LEVEL CONVERGENCE SHOULD PROMOTE WIDESPREAD PRECIP DURING THE DAY...AND POPS ARE NOW ADVERTISED AT 70 PERCENT ALL AREAS...FAIRLY HIGH FOR STILL BEING 3+ DAYS AWAY. OBVIOUSLY THE MILLION DOLLAR QUESTION CONTINUES TO BE THE LOW LEVEL THERMAL PROFILE...WHICH DICTATES HOW QUICKLY PRECIP TRANSITION FROM SNOW FROM WEST TO EAST. HIGH TEMPS WERE BROUGHT DOWN 2-3 DEGREES FROM PREVIOUS MOST AREAS...AND VERY POSSIBLY STILL NOT ENOUGH...BUT AT LEAST NOW CALLING FOR MID- UPPER 30S WEST WHERE SNOW IS MOST LIKELY...TO MID-UPPER 40S SOUTHEAST...WHERE DAYTIME PRECIP IS MOST LIKELY TO MAINTAIN THE FORM OF SHOWERS/POSSIBLE THUNDER. OBVIOUSLY IF APPRECIABLE SNOW DOES BREAK OUT...IT WOULD BE OF THE WET VARIETY...ALTHOUGH AT LEAST LIMITED BLOWING AND RESULTANT VISIBILITY RESTRICTIONS COULD OCCUR WITH NORTHERLY WINDS AVERAGING AROUND 15+ MPH. BY SUNSET TUESDAY...EVEN THE WARMER GFS THERMAL PROFILES SUPPORT SNOW ACROSS THE MAJORITY OF THE CWA...AND THESE LATE AFTERNOON/ EVENING HOURS ARE WHERE ESPECIALLY CENTRAL/EASTERN COUNTIES SHOULD BE MOST FAVORED TO PICK UP ANY ACCUMULATIONS THEY WILL SEE. VARIOUS MODELS ARE IN GOOD AGREEMENT THAT PRECIP SHOULD QUICKLY PUSH EAST OF THE AREA BY LATE EVENING...AND ALTHOUGH IT SEEMS FAIRLY LIKELY THAT ALL PRECIP SHOULD END BY MIDNIGHT...WILL KEEP THE TUESDAY NIGHT POP/WEATHER FORECAST AS A BROAD 12-HOUR BLOCK FOR NOW. AS STATED...ITS STILL TOO EARLY TO THROW AROUND SNOW TOTALS WITH ANY KIND OF CONFIDENCE...BUT FOR WHAT ITS WORTH THE 00Z GFS HIGHLIGHTS AREAS NORTHWEST OF AN ALMA-KEARNEY-FULLERTON LINE FOR POSSIBLE 1-2+ INCH AMOUNTS...WITH POTENTIALLY MUCH HIGHER TOTALS TARGETING AREAS VERY NEAR OR JUST OUTSIDE THE WESTERN BORDERS OF THE CWA. AS FOR STORM-TOTAL QPF INCLUDING RAIN...THE LATEST ECMWF IS SUGGESTING A WIDESPREAD...ROUGH COVERAGE OF 0.40-0.75 INCHES ACROSS THE CWA. BRIEFLY GETTING BEYOND THE STORM SYSTEM...THE FORECAST IS OFFICIALLY VOID OF PRECIP MENTION FOR THE WEDNESDAY MORNING-FRIDAY TIME FRAME...WITH HIGH TEMPERATURES PRESENTLY AIMED TO REBOUND FROM THE 40S IN ALL AREAS ON WEDNESDAY TO THE 50S IN ALL AREAS BY FRIDAY. ON THE LARGE-SCALE ALOFT...THIS PERIOD OF DRY WEATHER IS PROMOTED BY A TRANSITION TO RIDING ALOFT FOLLOWED BY QUASI-ZONAL FLOW IN THE WAKE OF THE DEPARTING SYSTEM. THAT BEING SAID...WOULD NOT BE VERY SURPRISED TO EVENTUALLY SEE SOME PESKY NUISANCE PRECIP ADDED TO THE WED/WED NIGHT TIME FRAME AS A TRAILING...WEAKER SHORTWAVE TROUGH BEHIND THE MAIN ONE OF INTEREST DOES NOT COMPLETELY CLEAR THE CENTRAL PLAINS UNTIL CLOSER TO THURSDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1252 PM CDT SAT NOV 2 2013 VFR CONDITIONS TO CONTINUE THROUGH THE NEXT 24 HOURS. LITTLE IN THE WAY OF CLOUD COVER WILL BE OBSERVED TO START THE TAF PERIOD...ALTHOUGH INCREASING MID TO HIGH LEVEL CLOUDS WILL BE POSSIBLE PRIMARILY DURING THE SECOND HALF OF THE TAF PERIOD. THE PASSAGE OF A SURFACE RIDGE WILL PROMOTE A FAIRLY LIGHT AND VARIABLE SURFACE WIND TO START THE TAF PERIOD...BUT AN INCREASING SOUTH WIND WILL BE NOTED STARTING EARLY SUNDAY MORNING AND CONTINUING THROUGH TO THE END OF THE TAF PERIOD. IN ADDITION...AN INFILTRATION OF A ~50KT LOW LEVEL JET AXIS JUST ABOVE THE BOUNDARY LAYER IS ALSO EXPECTED TO PROMOTE A PERIOD OF LOW LEVEL WIND SHEAR AT GRI...PRIMARILY DURING THE 08-14Z TIME FRAME. VISIBILITY RESTRICTION IS NOT EXPECTED AT GRI THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...WESELY LONG TERM...PFANNKUCH AVIATION...BRYANT
Hazardous weather outlook, Nov 2, 5:10 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 510 AM CDT SAT NOV 2 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 510 AM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BETWEEN THE LATE MORNING AND LATE AFTERNOON HOURS ON SUNDAY...STRONG SOUTHERLY WINDS WILL OVERTAKE MUCH OF THE AREA. SUSTAINED SPEEDS OF AT LEAST 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED MAINLY EAST OF LINE FROM FULLERTON TO KEARNEY NEBRASKA...TO PHILLIPSBURG KANSAS. EVEN STRONGER WINDS...WITH SUSTAINED SPEEDS TO AT LEAST 30 MPH AND GUSTS POSSIBLY EXCEEDING 45 MPH ARE EXPECTED MAINLY SOUTHEAST OF A LINE FROM YORK TO NELSON NEBRASKA...TO PLAINVILLE KANSAS. NEXT TUESDAY INTO TUESDAY NIGHT...A STRONG LOW PRESSURE SYSTEM COULD BRING THE FIRST ACCUMULATING SNOW OF THE SEASON TO PARTS OF THE OUTLOOK AREA. ALTHOUGH THERE IS STILL A HIGH DEGREE OF UNCERTAINTY REGARDING ACTUAL SNOW AMOUNTS...LOCATIONS GENERALLY NORTHWEST OF A LINE FROM FULLERTON...TO KEARNEY...TO ALMA NEBRASKA APPEAR MOST FAVORED TO SEE POTENTIALLY IMPACTFUL SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY/PFANNKUCH
Nearby
Wind Advisories in Nebraska, 2013Wind Advisories in Kansas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.